Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 20, 2008, 3:34 PM MDT. It took effect at May 21, 2008, 12:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 3:34 PM MDT (21:34 UTC)
- In effect from
- May 21, 2008, 12:00 PM MDT
- Expired
- May 22, 2008, 2:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEPZ 202134 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 334 PM MDT TUE MAY 20 2008 ...VERY WINDY WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE WILL GENERATE WINDY CONDITIONS WEDNESDAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP IN THE AFTERNOON AND CONTINUE THROUGH LATE EVENING. BLOWING DUST AND SAND WILL OCCUR AREAWIDE. GENERAL VISIBILITIES WILL DROP TO 3 MILES WITH SOME AREAS UNDER A MILE...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN DEMING AND ARIZONA. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ022>025-030>032-TXZ055-056-211200- /O.NEW.KEPZ.WI.Y.0016.080521T1800Z-080522T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 334 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT WEDNESDAY. WEST TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON. WIDESPREAD BLOWING DUST WILL REDUCE GENERAL VISIBILITY TO BELOW 3 MILES. LOCALIZED AREAS WILL HAVE VISIBILITIES REDUCED TO BELOW 1/2 A MILE. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING...ESPECIALLY HIGH PROFILE VEHICLES...EXPECT SUDDEN CROSS WINDS ON ROADS RUNNING NORTH TO SOUTH. GUSTY WINDS MAY CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES. SEVERE VISIBILITY RESTRICTIONS DUE TO BLOWING DUST WILL ALSO CREATE VERY DANGEROUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 3O MPH ARE EXPECTED. USE EXTRA CAUTION. $$ BIRD
3 follow-up statements
000 WWUS74 KEPZ 211144 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 544 AM MDT WED MAY 21 2008 ...VERY WINDY THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP IN THE AFTERNOON AND CONTINUE THROUGH LATE EVENING. BLOWING DUST AND SAND WILL OCCUR AREAWIDE. GENERAL VISIBILITIES WILL DROP TO 3 MILES WITH SOME AREAS UNDER A MILE...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN DEMING AND ARIZONA. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ022>025-030>032-TXZ055-056-220400- /O.CON.KEPZ.WI.Y.0016.080521T1800Z-080522T0400Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 544 AM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING... WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON. WIDESPREAD BLOWING DUST WILL REDUCE GENERAL VISIBILITIES TO BELOW 3 MILES. LOCALIZED AREAS WILL HAVE VISIBILITIES REDUCED TO BELOW 1/2 A MILE. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY HIGH PROFILE VEHICLES...EXPECT SUDDEN CROSS WINDS ON ROADS RUNNING NORTH TO SOUTH. GUSTY WINDS MAY CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES. SEVERE VISIBILITY RESTRICTIONS DUE TO BLOWING DUST WILL ALSO CREATE VERY DANGEROUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 3O MPH ARE EXPECTED. USE EXTRA CAUTION. $$
000 WWUS74 KEPZ 211743 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1143 AM MDT WED MAY 21 2008 ...VERY WINDY THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP IN THE AFTERNOON AND CONTINUE THROUGH LATE EVENING. BLOWING DUST AND SAND WILL OCCUR AREAWIDE. GENERAL VISIBILITIES WILL DROP TO 3 MILES WITH SOME AREAS UNDER A MILE...INCLUDING PORTIONS OF INTERSTATE 10 BETWEEN DEMING AND ARIZONA. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. NMZ024-025-031-032-TXZ055-220145- /O.NEW.KEPZ.HW.W.0004.080522T0000Z-080522T0800Z/ /O.NEW.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/ /O.EXT.KEPZ.WI.Y.0016.080521T1800Z-080522T0000Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO 1143 AM MDT WED MAY 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 AM MDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM MDT THURSDAY. ANOTHER WIND ADVISORY HAS ALSO BEEN ISSUED FROM 12 PM TO 8 PM MDT ON THURSDAY. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL DEVELOP ACROSS THE AREA BY LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. LOCAL GUSTS TO 70 MPH MAY OCCUR ALONG EAST FACING SLOPES ESPECIALLY ALONG THE FRANKLIN AND SAN ANDRES MOUNTAINS. WIDESPREAD BLOWING DUST WILL REDUCE GENERAL VISIBILITIES TO BELOW 3 MILES. LOCALIZED AREAS WILL HAVE VISIBILITIES REDUCED TO BELOW 1/2 A MILE. TIE DOWN LOOSE OBJECTS OR BRING THEM INSIDE. IF DRIVING... ESPECIALLY HIGH PROFILE VEHICLES...EXPECT SUDDEN CROSS WINDS ON ROADS RUNNING NORTH TO SOUTH. GUSTY WINDS MAY CAUSE DRIVERS TO LOSE CONTROL OF THEIR VEHICLES. SEVERE VISIBILITY RESTRICTIONS DUE TO BLOWING DUST WILL ALSO CREATE VERY DANGEROUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 3O MPH ARE EXPECTED. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ022-023-030-TXZ056-220145- /O.NEW.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/ /O.EXT.KEPZ.WI.Y.0016.080521T1800Z-080522T0800Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...SIERRA BLANCA...DELL CITY 1143 AM MDT WED MAY 21 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MDT THURSDAY... ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM MDT THURSDAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON. WIDESPREAD BLOWING DUST WILL REDUCE GENERAL VISIBILITIES TO BELOW 3 MILES. LOCALIZED AREAS WILL HAVE VISIBILITIES REDUCED TO BELOW ONE MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NOVLAN
000 WWUS74 KEPZ 220147 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 747 PM MDT WED MAY 21 2008 ...WINDY THIS EVENING AND AGAIN ON THURSDAY AFTERNOON ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... .AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEPENING LOW PRESSURE AT THE SURFACE TO GENERATE WINDY CONDITIONS TODAY ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS. WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING WITH AREAS OF BLOWING DUST. THE BLOWING DUST MAY REDUCE VISIBILITIES TO UNDER A MILE IN A FEW AREAS...ESPECIALLY ALONG INTERSTATE 10 FROM LAS CRUCES TO DEMING. HAZARDOUS DRIVING CONDITIONS ARE LIKELY...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL DIMINISH AROUND MIDNIGHT TONIGHT BUT THEN INCREASE AGAIN THURSDAY AFTERNOON. NMZ024-025-031-032-TXZ055-221100- /O.CAN.KEPZ.HW.W.0004.000000T0000Z-080522T0800Z/ /O.EXA.KEPZ.WI.Y.0016.000000T0000Z-080522T0800Z/ /O.CON.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...DEMING...LAS CRUCES...EL PASO 747 PM MDT WED MAY 21 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 AM MDT THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWESTERN UNITED STATES CAUSING HIGH WINDS ACROSS THE REGION. WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR THIS EVENING WITH BLOWING DUST REDUCING VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...INCLUDING ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND DEMING. WINDS WILL DIMINISH LATER TONIGHT BUT INCREASE AGAIN ON THURSDAY AFTERNOON WITH WEST TO SOUTHWEST WINDS INCREASING TO AROUND 30 MPH WITH GUSTS TO 50 MPH. BLOWING DUST WILL ALSO AGAIN LOWER VISIBILITIES TO UNDER A MILE OVER SOME AREAS THURSDAY AFTERNOON WITH HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NMZ022-023-030-TXZ056-221100- /O.CON.KEPZ.WI.Y.0016.000000T0000Z-080522T0800Z/ /O.CON.KEPZ.WI.Y.0017.080522T1800Z-080523T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...SIERRA BLANCA...DELL CITY 747 PM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM MDT THURSDAY. AN UNUSUALLY STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWESTERN UNITED STATES CAUSING HIGH WINDS ACROSS THE REGION. WEST TO SOUTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL OCCUR THIS EVENING WITH BLOWING DUST REDUCING VISIBILITIES TO UNDER A MILE IN A FEW LOCATIONS...INCLUDING ALONG INTERSTATE 10 BETWEEN LAS CRUCES AND DEMING. WINDS WILL DIMINISH LATER TONIGHT BUT INCREASE AGAIN ON THURSDAY AFTERNOON WITH WEST TO SOUTHWEST WINDS INCREASING TO 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST WILL ALSO AGAIN LOWER VISIBILITIES TO UNDER A MILE OVER SOME AREAS THURSDAY AFTERNOON WITH HAZARDOUS DRIVING CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 20, 3:17 PM MDT, 17 minutes earlier.
Area forecast discussion, May 20, 3:17 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
317 PM MDT TUE MAY 20 2008
.SYNOPSIS...
A QUITE NIGHT WEATHEWISE TONIGHT AS AN UPPER LEVEL RIDGE PASSES
OVER THE REGION. TOMORROW STRONG WINDS RETURN AS AN UPPER LEVEL
TROUGH MOVES TO THE FOUR CORNERS AND A SURFACE LEVEL LOW DEVELOPS
OVER THE CENTRAL PLAINS. WINDS ABOVE 30 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED IN THE AFTERNOON. THUS A WIND ADVISORY WILL BE IN
EFFECT. THURSDAY WILL BE WINDY AGAIN. COOLER TEMPERATURES WILL
RETURN TO END THE WEEK. A BIT OF MOISTURE WILL MOVE OVER THE GILA
AND WESTERN NEW MEXICO. A FEW STORMS ARE POSSIBLE OVER THOSE AREAS
THURSDAY AND FRIDAY.
&&
.DISCUSSION...
BROAD RIDGE ALOFT REMAINS OVER THE AREA THIS AFTERNOON. WEAK
PRESSURE GRADIENTS PERSIST. THUS PLENTY OF SUN...ABOVE NORMAL
TEMPS...AND LIGHT WINDS. THERE IS A THIN LAYER OF MOISTURE AT
ABOUT 18KFT OVER THE AREA...VERY DRY BOTH BELOW AND ABOVE THIS
LAYER. UPSLOPE LIFT OVER THE AREA MOUNTAINS HAS BEEN ENOUGH TO
INITIATE TSTMS OVER THE SACS/GILA/BLACK RANGE AREAS EARLY THIS
AFTERNOON. INSTABILITY IS MINIMAL AND STORMS ARE GARDEN VARIETY
AND FAIRLY SHORT LIVED. DO NOT EXPECT STORMS TO LAST MUCH PAST 6
PM AS THE SUN BEGINS TO LOWER.
TONIGHT THE UPPER RIDGE PASSES OVER AND HEADS EAST AS THE NEXT
UPPER LEVEL PAC TROUGH MOVES TOWARDS THE FOUR CORNERS FROM THE
NORTHWEST. THE EFFECTS WILL BE REALIZED TOMORROW WHEN WINDS
STRENGTHEN THROUGH THE MIXING DEPTH. TIGHTENED GRADIENTS WILL BE
THE CULPRIT. SUSTAINED 30-35 MPH WITH GUSTS TO 50 MPH LOOKS
REASONABLE. TEMPS WILL REMAIN HOT AND WELL ABOVE NORMAL.
THURSDAY WILL CONTINUE WINDY...BUT SPEEDS SHOULD BE DOWN A BIT.
THE UPPER TROUGH IS PROGED TO DROP S AND CLOSER TO THE AREA. GFS
INDICATED SOME ENERGY AND MID LEVEL MOISTURE SPINNING OVER SW NM
AND THE GILA. WILL INCLUDE LOW POPS AND SLIGHT CHANCE WORDING FOR
THOSE AREAS. THE UPPER LEVEL SYSTEM APPEARS TO HANG TO OUR WEST
OVER AZ INTO THE WEEKEND. HAVE REPEATED POPS AGAIN FOR THE SAME
AREAS ON FRI. WELL HAVE TO WATCH ALL AREAS FOR TSTM POTENTIAL ON
SATURDAY AS ADDITIONAL MOISTURE AND A SHARP SHORT WAVE APPEARS TO
SWEEP OVER THE AREA. HAVE NOT ADDED THIS POSSIBILITY TO THE GRIDS YET.
SUNDAY THE AREA LOOKS TO DRY SLOT AS THE TROUGH BEGINS TO LIFT NE.
LOOKS LIKE IT WILL BE WARM AND DRY TO START NEXT WEEK.
&&
.AVIATION...VALID 21/00Z-22/00Z...
GENERALLY VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. MINOR
DISTURBANCE MOVING SE ACRS FLYING AREA WILL CONT TO GENERATE ISOLD
-TSRA WITH BASES AT ROUGHLY 8 KFT AGL THROUGH 02Z THIS EVNG. STRONG
TROUGH APPROACHES WED WHICH WILL BRING SIG INCREASE IN AREA SW WINDS
BEG 22/16-17Z. LOOK FOR MDT OCNL SVR MECH AND MTN WAVE TURBC ALG
AND E OF AREA MTNS BEG LATE WED MRNG.
.FIRE WEATHER...
STRONG GUSTY AREA WINDS REMAINDER OF WEEK...AS UNSEASONABLY STRONG
LOW PRESSURE TROUGH APPROACHES FROM THE WEST. EFFICIENT MIX-DOWN OF
35 TO 40 KT USABLE WINDS ALOFT...COMBINED WITH STRENGTHENING SFC
WINDS AS A RESULT OF LEE SIDE TROUGH DEVELOPMENT TO OUR EAST
WED...WILL RESULT IN WINDY CONDITIONS AREA-WIDE FOR THE LATTER HALF
OF THE WEEK. FIRE WEATHER WATCHES MAY BE NEEDED ALL AREAS AGAIN
THURSDAY AND FRIDAY...AS THE TROUGH IS EXPECTED TO SLOW ITS SE
MOVEMENT OVER THE GREAT BASIN AND POSSIBLY RETROGRADE NW SOME OVER
THE WEEKEND. THIS WILL MAINTAIN IDEAL CONDITIONS FOR THE GUSTY
WINDS THROUGH REMAINDER OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 97 69 86 65 / 0 0 0 0 0
SIERRA BLANCA TX 65 94 59 87 58 / 0 0 0 0 0
LAS CRUCES 69 97 65 85 63 / 0 0 0 0 0
ALAMOGORDO 68 95 62 86 61 / 0 0 0 0 0
CLOUDCROFT 49 72 40 60 37 / 0 0 0 0 10
TRUTH OR CONSEQUENCES 66 96 60 84 59 / 0 0 0 0 0
SILVER CITY 55 85 47 77 49 / 0 0 0 10 10
DEMING 64 95 62 85 61 / 0 0 0 0 0
LORDSBURG 62 95 62 84 59 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR NMZ110>113.
WIND ADVISORY FROM 12 PM TO 10 PM MDT WEDNESDAY FOR NMZ022>025-
030>032.
TX...RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR TXZ055-056.
WIND ADVISORY FROM 12 PM TO 10 PM MDT WEDNESDAY FOR TXZ055-056.
&&
14 / BIRDHazardous weather outlook, May 20, 6:00 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 600 AM MDT TUE MAY 20 2008 NMZ022>025-030>032-TXZ055-056-211200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 600 AM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS WILL AGAIN RETURN TO THE AREA FOR WEDNESDAY AND THRUSDAY. BLOWING DUST COULD REDUCE VISIBILITIES ESPCIALLY AROUND DUST PRONE AREAS. THE WINDS WILL BEGIN TO SLOW DOWN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:25 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 34 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.